MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 9 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 9 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202273
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an acl surgery the biosure had a slight divet in the head, it seems to be a detached fragment but the surgeon decided to implant it anyway.The procedure was successfully completed without a significant delay using the same device.No patient injuries other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6, h10: internal complaint reference: (b)(4).The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.An analysis of the customer provided image revealed a small indentation at the base of the screw.Its location appeared to be consistent with that of the gate break hole.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the part drawing found that the gate vestige and gate break hole are specified and acceptable features.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
BIOSURE PK 9 X 30MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11072244
Report Number1219602-2020-02176
Device Sequence Number3310714
Product Code MBI
UDI-Device Identifier03596010622082
UDI-Public03596010622082
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202273
Device Catalogue Number72202273
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date12/24/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1